MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 32H; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 32H; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-32H
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Arthritis (1723); Pain (1994); Injury (2348)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Device not returned.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to pain.Examination notes provided by the rep indicate the following: "excruciating pain in the hip region when he tries to stand from a seated position and particularly when he tries to get in and out of a car¿began experiencing pain in the left foot.I think he is developing impingement creating a polyethylene synovitis." a 32 +0 biolox c-taper head and sleeve, and size h trident constrained liner were revised to a 28 +0 biolox c-taper head and 28 mm size h constrained liner.Rep provided operative reports, usage sheets, exam notes, and an mri report and reported that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to pain.Examination notes provided by the rep indicate the following: "excruciating pain in the hip region when he tries to stand from a seated position and particularly when he tries to get in and out of a car¿began experiencing pain in the left foot.I think he is developing impingement creating a polyethylene synovitis." a 32 +0 biolox c-taper head and sleeve, and size h trident constrained liner were revised to a 28 +0 biolox c-taper head and 28mm size h constrained liner.Rep provided operative reports, usage sheets, exam notes, and an mri report and reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding patient factors involving a trident insert was reported. the event was confirmed by a review of the provided medical records by a clinical consultant.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: -clinician review: a review of the provided medical records by a clinical consultant indicated: narrative {.} reportedly he did well following this surgery but a year later he developed pain in his left foot.He was evaluated and no foot pathology was identified.He was then evaluated by a neurologist and an emg was performed confirming chronic sciatic neuropathy.A mars mri was performed which showed a large fluid collection which had extravasated through destroyed tissue and impinged upon his sciatic nerve.In addition the fluid extravasated anteroinferiorly surrounding the psoas tendon.The tendon which appeared torn and there was marked psoas atrophy.These findings were reviewed with patient on (b)(6) and a second revision surgery was planned.This surgery occurred on (b)(6) 2019.No operative note was available for review however the implant record from this procedure indicates the constrained liner was revised to another constrained liner and ane new ceramic head and liner placed as well.{.} -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the pain was determined to be ' a large fluid collection which had extravasated through destroyed tissue and impinged upon his sciatic nerve.'.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 32H
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9335713
Report Number0002249697-2019-03801
Device Sequence Number11244715
Product Code KWZ
UDI-Device Identifier07613327025569
UDI-Public07613327025569
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number690-00-32H
Device Lot NumberMMPH83
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight90